Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 47, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 22, 2000, 2:28 PM MDT for Adams County, Washington County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 22, 2000, 2:28 PM MDT (20:28 UTC)
- Expired
- Jun 22, 2000, 3:15 PM MDT
- In force
- 47 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Adams County, CO, Washington County, CO
The radar
The Denver radar (KFTG), 76 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.5 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -329 J/kg
- Mixed-layer LCL
- 2451 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
363 WUUS55 KBOU 222029 SVRDEN COC001-121-222115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 228 PM MDT THU JUN 22 2000 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME EASTERN ADAMS COUNTY IN NORTHEAST COLORADO WEST CENTRAL WASHINGTON COUNTY IN NORTHEAST COLORADO * UNTIL 315 PM MDT * AT 228 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF WOODROW...OR ABOUT 27 MILES SOUTH OF FORT MORGAN...MOVING EAST AT 10 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...HAIL UP TO 1 INCH IN DIAMETER...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. LAT...LON 3995 10381 3982 10382 3982 10344 3999 10347 BARJENBRUCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:45 PM MDT, 23 hours 43 minutes earlier.
Area forecast discussion, Jun 21, 2:45 PM MDT, 23 hours 43 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 245 PM MDT WED JUN 21 2000 BARELY A CLOUD OVER THE FORECAST AREA AT THIS TIME...AND LITTLE HOPE FOR ANY ADDITIONAL CLOUDS THIS EVENING. THE FIRST FOUR PERIODS ARE DOMINATED BY AN UPPER RIDGE...HOWEVER THERE IS SOME WEAK SYNOPTIC SCALE FORCING INDICATED LATER THURSDAY AFTERNOON AND EVENING ON THE DIV-Q GRIDS. THERE IS ALSO A BIT OF A THETA-E AXIS AND SOME CAPES UNDER 1200 JOULES/KG OVER THE NORTHEAST CORNER DURING THAT TIME. CROSS SECTIONS ALSO SHOW HEFTY LAPSE RATES AND SOME POTENTIAL INSTABILITY. SOME SOUTHEAST TO SOUTHERLY LOW LEVEL FLOW GETS INTO THE AREA AS WELL WITH DEW POINTS IN THE MID TO UPPER 40S. MOISTURE GRIDS DO SHOW SOME MID LEVEL MOISTURE AROUND THURSDAY AFTERNOON AND EVENING. SYNOPTICALLY...FRIDAY FEATURES SOME WEAK Q-G DECENT AND VERY LITTLE MOISTURE THOUGH MOST OF THE DAY...HOWEVER BY LATE AFTERNOON SOME UPPER LEVEL MOISTURE GETS INTO THE WESTERN ZONES. WILL PUT SOME "ISOLATED" POPS IN APPROPRIATE AREAS FOR THURSDAY AFTERNOON/EVENING...BUT THAT'S IT FOR POPS FOR THE FIRST FOUR PERIODS. FOR TEMPERATURES...GRIDS ARE SHOWING A 3-5 C WARM-UP FOR THURSDAY'S HIGHS...THEN A 0-2 C WARM-UP AGAIN FOR FRIDAY. IN THE EXTENDED PERIOD...MODELS SHOW UPPER RIDGING THROUGH THE PERIOD WITH A NEW COLDER AIRMASS AND UPSLOPE GETTING INTO THE FORECAST AREA ONt SUNDAY...CONTINUING ON MONDAY. THE MODELS ALSO SHOW PLENTY OF MIDDLE AND UPPER LEVEL MOISTURE INTO THE AREA FOR SUNDAY AND MONDAY. RJK .DEN...NONE.
In the hours before
Special weather statement, Jun 22, 10:30 AM MDT, 3 hours 58 minutes before
COZ030-032>050-222200- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER COLORADO 1030 AM MDT THU JUN 22 2000 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: MOISTURE HAS INCREASED OVER EASTERN COLORADO SINCE YESTERDAY...AND THE AIRMASS IS MARGINALLY UNSTABLE. OVER THE MOUNTAINS MID LEVEL MOISTURE HAS ALSO INCREASED IN THE SOUTHWEST FLOW ALOFT. ALL THESE FACTORS FAVOR THE DEVELOPMENT OF ISOLATED THUNDERSTORMS OVER THE MOUNTAINS AND PLAINS THIS AFTERNOON. STORMS WILL INCREASE IN STRENGTH AND NUMBER THIS EVENING ON THE EASTERN PLAINS AS A DRY LINE DEVELOPS. STORMS ON THE PLAINS WILL PRODUCE MEASURABLE RAIN AND SMALL HAIL. NEAR THE FOOTHILLS EXPECT MORE HIGH BASED STORMS THAT PRODUCE LITTLE RAIN AND GUSTY WINDS. SPOTTER ACTIVATION IS NOT EXPECTED TODAY. RTG
Special weather statement, Jun 22, 1:45 PM MDT, 43 minutes before
COZ030-032>050-222300- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER COLORADO 145 PM MDT THU JUN 22 2000 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: A LINE OF THUNDERSTORMS HAS DEVELOPED ACROSS NORTHERN ELBERT TO EASTERN ADAMS COUNTIES. THE BEST MOISTURE RESIDES EAST OF THESE STORMS...AND WILL FAVOR WIDELY SCATTERED THUNDERSTORMS CONTINUING TO DEVELOP THROUGH THIS EVENING. STORMS WILL BE CAPABLE OF LOCALLY HEAVY RAIN...AND A FEW STORMS MAY REACH SEVERE CRITERIA WITH DAMAGING WINDS AND SIZABLE HAIL. STORMS WILL PUSH INTO KANSAS AND NEBRASKA BY MIDNIGHT. TO THE WEST OF THE LINE...DEWPOINTS HAD DROPPED INTO THE 30S AND LOWER 40S. HOWEVER WOULD NOT BE SURPRISED TO SEE THE THUNDERSTORMS PUSH AN OUTFLOW BOUNDARY BACK TOWARDS DENVER... AND PRODUCE A FEW THUNDERSTORMS EARLY THIS EVENING. THESE STORMS MAY PRODUCE STRONG WIND GUSTS...BUT LITTLE RAIN. SPOTTER ACTIVATION MAY BE NECESSARY EAST OF FORT MORGAN LATE THIS AFTERNOON AND EVENING. RTG
Special weather statement, Jun 22, 1:55 PM MDT, 33 minutes before
COZ041-044>046-222030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER COLORADO 155 PM MDT THU JUN 22 2000 ...BRIEF TORNADO REPORTED EAST OF BYERS... AT 148 PM MDT...A COLORADO STATE PATROL OFFICER REPORTED A BRIEF TORNADO AT MILE MARKER 110 ON HIGHWAY 36. THIS WAS JUST EAST OF BYERS ON THE ADAMS AND ARAPAHOE COUNTY LINE. STORMS THAT DEVELOP IN THE BYERS...DEER TRAIL...AND BRUSH AREAS WILL BE CAPABLE OF PRODUCING MORE OF THESE SHORT LIVED AND SMALL TORNADOES. IF YOU ARE IN THE PATH OF ONE...MOVE IMMEDIATELY INSIDE A STURDY STRUCTURE. STAY AWAY FROM WINDOWS. BARJENBRUCH
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 3:44 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 46 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.